North Carolina, 2015Hail in North Carolina, August 26, 2015
August 26, 2015 · NWS RAH · 1 event in 1 county or zone
An isolated severe storm develop and moved into Mount Olive, North Carolina and produced severe hail to the size of quarters during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm develop and moved into Mount Olive, North Carolina and produced severe hail to the size of quarters during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 26, 2:08 PM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 26, 2:08 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT WED AUG 26 2015
.SYNOPSIS...A FRONT WILL REMAIN NEAR THE CAROLINA COAST THROUGH LATE
IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 305 PM WEDNESDAY...
TROUGHING REMAINS OVER THE EAST COAST... IN AMPLIFIED FLOW ACROSS
THE CONUS. SURFACE FRONT REMAINS NEAR THE CAROLINA COAST... WITH A
WEAK SURFACE WAVE OVER COASTAL SC. DEWPOINTS ARE IN THE 50S OVER THE
WESTERN PART OF THE CWA AS DRIER AIR TRIES TO NUDGE IN... AND THE
LOW TO MID 70S EAST OF I95 IN CLOSER PROXIMITY TO THE BOUNDARY. THE
BEST CHANCE FOR SCATTERED SHOWERS AND STORMS REMAINS IN THIS MOISTER
AIRMASS... WHERE CAPE IS PROGGED TO REACH 500-1000 J/KG.
TEMPERATURES HAVE SLOWLY CLIMBED TO WITHIN A FEW DEGREES OF 80...
AND ARE STILL ON TRACK FOR HIGHS MID TO UPPER 80S. MORNING STRATUS
LOOKS LIKELY AGAIN FROM THE US1 CORRIDOR EASTWARD ON THURSDAY AS WE
REMAIN IN LOW LEVEL NORTHEASTERLY FLOW. LOWS IN THE 60S.
&&
.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 307 PM WEDNESDAY...
SURFACE HIGH OVER THE MIDWEST WILL MOVE INTO THE OHIO VALLEY... AND
WE WILL REMAIN IN A NORTHEASTERLY FLOW REGIME AT THE SURFACE ON THE
SOUTHERN PERIPHERY OF THE HIGH. ANY SHOWERS SHOULD AGAIN BE CONFINED
TO MAINLY THE SOUTHEASTERN AREAS OF THE CWA... AS THE WEAKENING
BOUNDARY REMAINS NEAR THE COAST. HIGHS GENERALLY IN THE MID 80S...
LOWS IN THE MID TO UPPER 60S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 100 PM WEDNESDAY...
RIDGING OVER THE SOUTHWEST ATLANTIC BEGINS TO RETROGRESS...PUSHING
THE FRONTAL ZONE ALONG THE COAST WESTWARD TO THE NC COAST. THIS
FRONT WILL BE BLOCKED BY SURFACE HIGH PRESSURE BUILDING DOWN THE
ATLANTIC SEABOARD...AND IT WILL CONSEQUENTLY WRAP AROUND THE HIGH
PRESSURE TO PRESENT A SURFACE PATTERN WITH AN APPEARANCE MUCH LIKE A
DAMMING SCENARIO SANS COOLER AIR. THE HIGH PRESSURE HOLDS TIGHT
THROUGH THE WEEKEND...WITH MINIMAL LIFT/FORCING THROUGH LATE
SATURDAY...SO WILL MAINTAIN THE DRY FORECAST THROUGH LATER SATURDAY
WITH HIGHS BOTH FRIDAY AND SATURDAY IN THE MID 80S.
PRECIPITABLE WATER WILL BE ON A GRADUAL INCREASE DUE TO WEAK
ATLANTIC AND GULF MOISTURE ADVECTION...REACHING 1.5 INCHES ON
SUNDAY. MEANWHILE...AN UPPER IMPULSE IS PROGGED TO LIFT OUT OF THE
LOWER MISSISSIPPI AND ACROSS WESTERN NORTH CAROLINA SUNDAY...
PROVIDING SUPPORT FOR INCREASED CONVECTION IN THE WEST...WITH
ACTIVITY SHIFTING TO THE EAST WITH LESS COVERAGE ON MONDAY AS THE
SHORT WAVE LIFTS OUT. HIGHS WILL STILL REACH MID 80S EACH DAY...WITH
UPPER 80S IN THE SOUTH.
UNCERTAINTY INCREASES BY MIDWEEK AS ERIKA OR HER REMAINS WILL
POTENTIALLY BE COMING INTO THE PICTURE. THE SOUTHWEST ATLANTIC UPPER
RIDGE WILL DETERMINE WHERE THE SYSTEM TRACKS...AND WILL KEEP ITS
IMPACT OUT OF THE EQUATION FOR NOW TO AVOID SEE-SAWING THE POPS EACH
MODEL RUN. REGARDLESS...MOIST AND WARM AIRMASS WILL BE IN PLACE
TUESDAY AND WEDNESDAY...WITH HIGHS WAY UP IN THE 80S...PROVIDING
ENOUGH INSTABILITY FOR AT LEAST WIDELY SCATTERED DIURNAL CONVECTION.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 134 PM WEDNESDAY...
24 HOUR TAF PERIOD: CONDITIONS ARE VFR... WITH THE EXCEPTION OF MVFR
CIGS REMAINING AT KFAY. EXPECT A BRIEF PERIOD OF IMPROVEMENT THROUGH
TONIGHT BEFORE SUB-VFR STRATUS... AND POTENTIALLY SOME FOG...
REDEVELOP IN THE MORNING HOURS EAST OF THE ROUTE 1 CORRIDOR. KINT
AND KGSO SHOULD REMAIN VFR. ANY STRATUS WILL LIFT IN THE LATE
MORNING HOURS THURSDAY. WINDS WILL REMAIN LIGHT AND NORTHEASTERLY.
LONG TERM: CONDITIONS WILL LIKELY REMAIN PREDOMINATELY VFR THROUGH
THE WEEKEND... WITH THE EXCEPTION OF POSSIBLE MORNING SUB-VFR
STRATUS/FOG. UNCERTAINTY INCREASES LATE IN THE PERIOD WITH THE
APPROACH OF AN UPPER LEVEL WAVE SUNDAY INTO MONDAY... AND THE
POTENTIAL IMPACTS... IF ANY... OF TC ERIKA.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...30
NEAR TERM...30
SHORT TERM...30
LONG TERM...MLM
AVIATION...30
Hazardous weather outlook, Aug 26, 2:41 AM EST, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
341 AM EDT WED AUG 26 2015
NCZ007>011-021>028-038>043-073>078-083>086-088-089-270745-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
341 AM EDT WED AUG 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 26, 6:09 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT WED AUG 26 2015
NCZ078-270015-
WAYNE NC-
709 PM EDT WED AUG 26 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAYNE COUNTY
UNTIL 815 PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNT OLIVE...MOVING NORTH AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...BROGDEN...MAR-MAC...ELROY
AND CLIFFS OF THE NEUSE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3517 7793 3516 7797 3518 7799 3519 7802
3519 7804 3518 7807 3519 7816 3521 7817
3538 7815 3538 7814 3539 7815 3544 7815
3549 7811 3544 7783 3542 7782
TIME...MOT...LOC 2308Z 192DEG 13KT 3517 7806
WSSHail, Wayne
- When
- August 26, 6:20 PM EST
- Where
- Wayne County, 0.2 mi S of Mt Olive
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.197, -78.070
Quarter size hail was reported near the intersection of West Main Street and United States Highway 117 Alternate.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Utah, August 26 to 30, 20151 death · 3 events
- Heavy Rain in Alaska, August 26 to 27, 20151 death · 1 event
- Flash Flood and Damaging Winds in New Mexico, August 26, 2015$1.5 million · 90 kt wind · 3 events
- Lightning Strike in Florida, August 26, 2015$750,000 · 1 event
- Flood and Damaging Winds in Florida, August 26, 2015$2,000 · 50 kt wind · 5 events
- Wildfire in Texas, August 26 to 31, 20155 events
- Flooding in South Carolina, August 26, 20154 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 26, 20153 events
- Hail and Damaging Winds in South Carolina, August 26, 2015$9,000 · 1 in hail · 3 events
- Flash Flooding in California, August 26, 2015$10,000 · 2 events
- Flash Flooding in Nevada, August 26, 2015$2,000 · 2 events
- Damaging Winds in Wyoming, August 26, 2015$6,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598417.